Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 259, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 24, 2025, 6:52 PM MDT for 4 counties in Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2025, 6:52 PM MDT (00:52 UTC)
- Expired
- Jul 24, 2025, 7:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:58 PM MDT, 1 hour 54 minutes earlier. Its key messages:
- Marginal risk of severe weather this afternoon and evening with thunderstorms across the region, alongside a marginal risk of localized flooding.
- Warming and drying trend then expected Friday through early next week, with critical fire weather conditions possible Saturday and Sunday.
Area forecast discussion, Jul 24, 4:58 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 458 PM MDT Thu Jul 24 2025 .KEY MESSAGES... - Marginal risk of severe weather this afternoon and evening with thunderstorms across the region, alongside a marginal risk of localized flooding. - Warming and drying trend then expected Friday through early next week, with critical fire weather conditions possible Saturday and Sunday. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 1247 PM MDT Thu Jul 24 2025 Another day of afternoon thunderstorms ongoing across the CWA currently. While shear may be underwhelming, mesoanalysis shows plentiful surface based CAPE thanks to better moisture at the surface, with a band of 2000+ J/kg essentially riding the I-25 corridor and eastwards. This has resulted in several stout thunderstorms utilizing this instability, but with a lack of shear support most of them have been strengthening and then dropping out, though as of this writing we do currently have one severe with a decent hail core across the meeting point of Albany/Laramie/Platte Counties. Better surface heating has likely also helped with this activity as cloud cover has been scant this morning as well. Looking to the rest of the evening, expect this activity to continue propagating eastwards with the severe and heavy rain risk continuing into Nebraska before storms wane and/or move out of the region by later this evening. Tomorrow we see the beginning of a warming trend as ridging takes back over and moisture exits. A very isolated storm could occur off of the high terrain during the afternoon, but chances are much lower without support. Temperatures begin to jump back up with highs in the mid 80's to 90's, with RH values back into the teens to near single digits for our western counties. Thankfully winds should be light enough to preclude a critical fire weather day, but that should change over the weekend. && .PREVIOUS LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 203 AM MDT Thu Jul 24 2025 Saturday...The warming and drying trend continues under southwest flow aloft. With a drier airmass, and 700 mb temperatures near 17 Celsius, the day looks dry, with maximum temperatures from the upper 80s to near 100 degrees. Sunday...500 mb heights rise even more to 5920 meters, and with 700 mb temperatures near 18 Celsius, high temperatures will warm a few more degrees at most locations. Continued dry with limited low and mid level moisture. Monday...Ridging aloft remains entrenched across the region, producing another hot day with highs in the 90s to near 100 degrees. Tuesday...We may see another influx of monsoonal moisture, with scattered showers and thunderstorms in the afternoon and evening. With more cloud cover and precipitation coverage, maximum temperatures will be a bit cooler, though still in the mid 80s to mid 90s. Wednesday...Models indicate a wet pattern with the influx of monsoonal moisture overhead, along with low level upslope southeast winds. Thus, expect scattered afternoon and evening showers and thunderstorms, which will also help to lower temperatures even more, into the mid 70s to mid 80s. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 452 PM MDT Thu Jul 24 2025 VFR conditions expected over the next 24 hours outside of any thunderstorms near sites this evening. These storms could bring MVFR or worse conditions alongside gusty and erratic winds. Overall wind field otherwise remains light to breezy through the period, with speeds 10-20 knots on average expected. Cloud decks will remain lower and SCT to BKN this evening due to ongoing precipitation, but should lift tonight and become medium to high based. There is a chance of a shower or storm tomorrow, mostly near KLAR or KCYS, but probabilities are too low to include at this time. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CG LONG TERM...RUBIN AVIATION...CG
Hazardous weather outlook, Jul 24, 1:33 PM MDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 133 PM MDT Thu Jul 24 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-251945- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 133 PM MDT Thu Jul 24 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Marginal risk of severe weather this afternoon and evening with thunderstorms across the region, alongside a marginal risk of localized flooding. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY - Warming and drying trend then expected Friday through early next week, with critical fire weather conditions possible Saturday and Sunday. .Spotter information statement... Spotter reports are encouraged for severe weather and heavy rainfall this evening.
In the hours before
Special weather statement, Jul 24, 4:51 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
451 PM MDT Thu Jul 24 2025
NEZ002-003-019>021-095-096-WYZ108-242315-
Scotts Bluff NE-Box Butte NE-Dawes NE-North Sioux NE-Morrill NE-
South Sioux NE-Banner NE-Goshen County WY-
451 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BOX BUTTE...SCOTTS
BLUFF...NORTHWESTERN MORRILL...NORTHEASTERN BANNER...WESTERN DAWES...
CENTRAL SIOUX AND SOUTHEASTERN GOSHEN COUNTIES THROUGH 515 PM MDT...
At 450 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Montrose to 6 miles south of Flahertys
Corner to near Melbeta. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Bayard, Terrytown, Crawford, Morrill,
Minatare, Melbeta, McGrew, Wildcat Hills State Recreation Area, Lake
Minatare State Recreation Area, Stegall, Soldier Creek Campground,
Scotts Bluff County Fairground, Montrose, Chimney Rock National
Historic Site, Hubbard Hill, Flahertys Corner, and Agate Fossil Beds
National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4167 10325 4173 10417 4224 10377 4294 10385
4300 10349 4300 10339 4223 10309
TIME...MOT...LOC 2250Z 268DEG 18KT 4288 10372 4223 10346 4181 10358
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SPMSpecial weather statement, Jul 24, 5:08 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
508 PM MDT Thu Jul 24 2025
NEZ002-003-019>021-095-096-WYZ108-119-250000-
Scotts Bluff NE-Box Butte NE-Dawes NE-North Sioux NE-Morrill NE-
South Sioux NE-Banner NE-Goshen County WY-East Laramie County WY-
508 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT BOX BUTTE...SCOTTS BLUFF...
WESTERN MORRILL...BANNER...DAWES...EASTERN SIOUX...SOUTHEASTERN
GOSHEN AND NORTHEASTERN LARAMIE COUNTIES THROUGH 600 PM MDT...
At 508 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whitney Lake to 8 miles northeast of
Flahertys Corner to near McGrew. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scottsbluff, Alliance, Chadron, Gering, Mitchell, Bridgeport, Bayard,
Terrytown, Crawford, Morrill, Minatare, Hemingford, La Grange,
Melbeta, McGrew, Whitney, Northport, Stegall, Box Butte Reservoir,
and Scotts Bluff County Fairground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4144 10306 4146 10438 4240 10365 4300 10377
4300 10286 4285 10279 4279 10279 4278 10277
4245 10277 4244 10275 4239 10275
TIME...MOT...LOC 2308Z 239DEG 34KT 4282 10340 4238 10331 4182 10339
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SPMSpecial weather statement, Jul 24, 5:30 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
530 PM MDT Thu Jul 24 2025
NEZ020-054-WYZ119-250015-
Kimball NE-Banner NE-East Laramie County WY-
530 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT KIMBALL...SOUTHERN BANNER AND
SOUTHEASTERN LARAMIE COUNTIES THROUGH 615 PM MDT...
At 529 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pine Bluffs to near Hereford. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kimball, Pine Bluffs, Albin, Bushnell, Egbert, Oliver Reservoir, Pine
Bluffs Municipal Airport, Kimball Municipal Airport, Panorama Point,
Oliver Reservoir Campground, and Kimball County Fairgrounds.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 391 and 402.
Interstate 80 in Nebraska between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4146 10417 4145 10345 4100 10374 4101 10432
TIME...MOT...LOC 2329Z 255DEG 34KT 4124 10411 4099 10424
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SPMLocal storm report, Jul 24, 5:43 PM MDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
543 PM MDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Tstm Wnd Gst 5.5 WSW Gering 41.80N 103.76W
07/24/2025 M62 MPH Scotts Bluff NE Trained Spotter
Spotter recorded 62 MPH wind gust on
personal weather station. Strong winds blew
down their flag pole. Pea to half inch hail
was also occuring at the time.
&&Local storm report, Jul 24, 5:49 PM MDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
549 PM MDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM Tstm Wnd Gst 2 WSW Melbeta 41.77N 103.55W
07/24/2025 M75 MPH Scotts Bluff NE Trained Spotter
Spotter reports 75 MPH wind gust with
Kestrel wind meter.
&&Special weather statement, Jul 24, 5:57 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
557 PM MDT Thu Jul 24 2025
NEZ002-003-250030-
Box Butte NE-Dawes NE-
557 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN BOX BUTTE AND EASTERN
DAWES COUNTIES THROUGH 630 PM MDT...
At 556 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chadron Municipal Airport to near Berea.
Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alliance, Chadron, Hemingford, Roberts Trailhead Campground, Box
Butte Campground, Red Cloud Campground, Box Butte Reservoir, Chadron
Municipal Airport, Chadron State Park, Box Butte County Fairgrounds,
Berea, Alliance Municipal Airport, Wild Horse Butte, Box Butte Dam,
Dawes County Fairgrounds, and Chadron State Park Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 10305 4300 10327 4300 10280 4282 10280
4278 10277 4245 10277 4244 10275 4210 10274
4209 10271 4202 10270
TIME...MOT...LOC 2356Z 250DEG 42KT 4290 10312 4218 10294
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SPMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:58 PM MDT | Fire Weather Watch | CYS | Carbon | 13 hr |
| Jul 25, 4:07 PM MDT | Areal Flood Advisory | CYS | Laramie | 97 min |
| Jul 25, 4:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jul 25, 4:33 PM MDT | Areal Flood Advisory | CYS | Laramie | 70 min |
| Jul 24, 6:08 PM MDT | Special Weather Statement | CYS | Banner, Kimball | 52 min |
| Jul 24, 6:14 PM MDT | Special Weather Statement | CYS | Morrill | 61 min |
| Jul 24, 6:23 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 37 min |
| Jul 24, 6:31 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 29 min |
| Jul 24, 7:33 PM MDT | Special Weather Statement | CYS | Cheyenne, Morrill | 57 min |
| Jul 24, 8:30 PM MDT | Special Weather Statement | CYS | Cheyenne | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.